Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

HESI Exist B

Explore HESI Exist B, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from HESI Exist B

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client arrives in the emergency department with sudden right-sided weakness and slurred speech that began 45 minutes ago. Blood pressure is 178/96 mm Hg, glucose is 112 mg/dL, and oxygen saturation is 96% on room air. Which action should the nurse take first?

    • A.Activate the stroke response and prepare the client for emergent noncontrast head CT
    • B.Administer aspirin with a sip of water
    • C.Lower the blood pressure to below 140/90 mm Hg
    • D.Place the client in a chair to assess gait

    Rationale: Rapid stroke-team activation and noncontrast CT help determine whether the client has a hemorrhage and whether time-sensitive treatment is appropriate. Aspirin is unsafe until intracranial bleeding is excluded, and lowering blood pressure immediately may reduce cerebral perfusion. Gait testing delays assessment and creates a fall risk; in suspected stroke, establish onset time and expedite imaging.

  2. 2.A 74-year-old client is admitted with pneumonia and has a temperature of 39.2 C (102.6 F), heart rate 124/min, respiratory rate 30/min, blood pressure 82/48 mm Hg, and lactate 4.1 mmol/L. Which action is the priority?

    • A.Obtain a sputum specimen before doing anything else
    • B.Begin prescribed isotonic IV fluid resuscitation and activate the sepsis response
    • C.Administer acetaminophen and reassess in 1 hour
    • D.Restrict fluids to prevent pulmonary edema

    Rationale: The hypotension, tachycardia, and elevated lactate indicate possible septic shock, so prompt fluid resuscitation and sepsis escalation are priorities. A sputum specimen is useful but must not delay stabilization or time-sensitive treatment. Acetaminophen does not correct poor perfusion, and fluid restriction could worsen shock.

  3. 3.A 59-year-old client with type 1 diabetes is found confused at home. In the emergency department the client is diaphoretic, blood glucose is 42 mg/dL, and the client cannot safely swallow. Which action should the nurse take?

    • A.Give 15 g of oral glucose gel
    • B.Administer IV dextrose as prescribed
    • C.Give the scheduled rapid-acting insulin
    • D.Offer a meal and recheck glucose in 30 minutes

    Rationale: Severe symptomatic hypoglycemia with impaired swallowing requires rapid glucose by a route that does not create aspiration risk; IV dextrose is appropriate when access is available. Oral glucose and a meal are unsafe because the client cannot swallow reliably. Insulin would further lower the glucose and worsen the emergency.

  4. 4.A 70-year-old client with chronic obstructive pulmonary disease is receiving oxygen at 2 L/min by nasal cannula. The client is increasingly drowsy, with respirations 8/min and oxygen saturation 88%. Arterial blood gas results are pH 7.25, PaCO2 72 mm Hg, and HCO3 31 mEq/L. What should the nurse do first?

    • A.Remove the oxygen and leave the client to breathe room air
    • B.Stimulate the client, assess airway and ventilation, and notify the rapid response team
    • C.Increase oxygen to 10 L/min without further assessment
    • D.Encourage the client to use the incentive spirometer

    Answer and rationale are in the full material.

  5. 5.A 63-year-old client with heart failure is receiving IV furosemide. The client reports palpitations; the monitor shows frequent premature ventricular contractions, and potassium is 2.8 mEq/L. Which action is most appropriate?

    • A.Administer the next furosemide dose early
    • B.Hold the dose and notify the provider about the dysrhythmia and potassium level
    • C.Encourage the client to ambulate to reduce the palpitations
    • D.Document the findings as an expected effect of diuresis

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 15, 2026 · Independent original practice and study material.